Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 30, NWS Springfield, MO

June 26, 2015St. Clair County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 26, 2015, 4:29 AM CDT for St. Clair County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 4:29 AM CDT (09:29 UTC)
Expired
Jun 26, 2015, 8:00 AM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County St. Clair County, MO

The radar

The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2699 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2699 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WGUS53 KSGF 260929
FFWSGF
MOC185-261300-
/O.NEW.KSGF.FF.W.0030.150626T0929Z-150626T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 AM CDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 800 AM CDT.

* AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE REPEATEDLY DEVELOPING  
  ACROSS THE WARNED AREA. RADAR RAINFALL ESTIMATES INDICATE THAT ONE
  AND A HALF TO TWO INCHES OF RAIN HAS ALREADY FALLEN...WITH AN 
  ADDITIONAL ONE TO TWO INCHES POSSIBLE THROUGH 7 AM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. LOCATIONS IN THE WARNING INCLUDE...APPLETON CITY...JOHNSON
  CITY...LOWRY CITY...MONEGAW SPRINGS...OSCEOLA...ROSCOE...TABERVILLE
  AND TIFFIN. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
  ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE BB...9 MILES EAST OF SCHELL CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3821 9367 3791 9368 3789 9386 3790 9400
      3790 9405 3822 9405 3822 9400

$$

TERRY
1 follow-up statement
009 
WGUS73 KSGF 261252
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 AM CDT FRI JUN 26 2015

MOC185-261302-
/O.EXP.KSGF.FF.W.0030.000000T0000Z-150626T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CLAIR MO-
752 AM CDT FRI JUN 26 2015

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM CDT FOR WESTERN ST.
CLAIR COUNTY...

A NEW FLASH FLOOD WARNING HAS BEEN ISSUED FOR MUCH OF THE PREVIOUSLY 
WARNED AREA.

LAT...LON 3821 9367 3791 9368 3789 9386 3790 9400
      3790 9405 3822 9405 3822 9400

$$

TERRY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:35 AM CDT, 54 minutes earlier.

Area forecast discussion, Jun 26, 3:35 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 AM CDT Fri Jun 26 2015

.MESOSCALE DISCUSSION...
Issued at 303 AM CDT FRI JUN 26 2015

A storm complex with severe wind gusts developed near Kansas City
early this morning and continues to move southeast toward the Truman
/ Lake of the Ozarks region. A moist and unstable airmass should
allow ample fuel for continued storm development over the next
several hours. There will likely be a gradual decrease in strength
of this system after sunrise as the cold pool is expected to
eventually outrun and undercut the storms.

&&

.SHORT TERM...(Today and Tonight)
Issued at 303 AM CDT FRI JUN 26 2015

A stationary front remains draped near the I-70 corridor early
this morning and continues to provide a focus storm development as
a shortwave trough moves across eastern Kansas. Further to the
west...another storm complex has developed over western Kansas
ahead of another shortwave trough. These disturbances will help
nudge the I-70 front south across the forecast area through the
day. Will keep higher end precipitation chances going through the
day. Temperatures may get a little warmer than previously expected
along the AR/southeast KS borders. Otherwise will keep the lower to
mid 80s going for max temperatures.

Precipitation chances will decrease from northwest to southeast
through the evening as the front and upper level disturbances
shift southeast of the region.

.LONG TERM...(Saturday through Thursday)
Issued at 303 AM CDT FRI JUN 26 2015

Much drier conditions are expected for Saturday as high pressure
spreads southward from the upper Midwest. Temperatures and
dewpoint temps should average around 10 degrees lower than todays
values.

From Sunday through the middle of the workweek...upper level
northwest flow becomes well established...bringing continued
cooler conditions. The latest models show a clipper system moving
across the area on Sunday night and Monday. This will bring us a
fairly quick shot of storms with the highest chances mainly
northeast of Springfield.

Another clipper system may impact the area around
Wednesday/Thursday. Exact timing this far out on these type of
systems is pretty tricky, so went with mainly slight chance to
chance pops through midweek.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 303 AM CDT FRI JUN 26 2015

Will likely include predominant thunder at Springfield with
approaching convective complex early in the forecast period, and expect
some gusts over 35 mph with these storms. For now, expect to keep
vicinity going at Joplin and Branson through around 15-16Z.

Next concern will be with wind shift as the stalled front gets
pushed southward as a cold front during the mid morning to mid
afternoon hours. Overall timing we have going still looks good,
so will only deviate slightly from going forecast.

From this evening through the overnight hours, VFR conditions are
expected.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH until Noon CDT today FOR MOZ055>058.
KS...NONE.

&&

MESOSCALE...Schaumann/Terry
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Terry
Hazardous weather outlook, Jun 26, 3:47 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 AM CDT FRI JUN 26 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
347 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS
SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS DURING THE PREDAWN
HOURS. SOME STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WIND GUSTS
UP TO 70 MPH ALONG WITH HAIL UP TO THE SIZE OF NICKELS. FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. THERE
WILL BE A LIMITED TO ELEVATED RISK FOR FLASH FLOODING...ESPECIALLY
ACROSS CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING. SOME STORM
REDEVELOPMENT AND INTENSIFICATION IS EXPECTED FRIDAY AFTERNOON
AND EVENING. SEVERE STORMS CONTAINING DAMAGING WIND GUSTS WILL BE
POSSIBLE FOR AREAS ALONG AND SOUTH OF INTERSTATE 44 FRIDAY
AFTERNOON AND EARLY EVENING.

EXCESSIVE RAINFALL AND FLOODING WILL AGAIN BE POSSIBLE FRIDAY
MORNING OVER PARTS OF CENTRAL MISSOURI WITH MORE LIMITED CHANCES
ELSEWHERE.

PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT...AND
CAN NOT BE RULED OUT THROUGH THE REST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING ACROSS MUCH OF
THE MISSOURI OZARKS.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Jun 26, 3:39 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     TSTM WND GST     OSCEOLA                 38.05N 93.70W
06/26/2015  E70 MPH          ST. CLAIR          MO   TRAINED SPOTTER

&&

MTERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:47 AM CDTFlash Flood WarningSGFBenton6 hr
Jun 26, 2:58 AM CDTSevere Thunderstorm WarningSGFBenton, St. Clair, Vernon62 min
Jun 26, 3:26 AM CDTSevere Thunderstorm WarningSGFCamden, Cedar, Dallas, Hickory, Morgan, Polk and 2 more64 min
Jun 26, 4:10 AM CDTSevere Thunderstorm WarningSGFCamden, Dade, Dallas, Greene, Laclede, Miller and 2 more65 min
Jun 26, 4:36 AM CDTSpecial Weather StatementSGFChristian, Greene, Lawrence, Webster39 min
Jun 26, 6:50 AM CDTAreal Flood AdvisorySGFBenton, Miller, Morgan6 hr
Jun 26, 7:43 AM CDTFlash Flood WarningSGFCedar, St. Clair, Vernon4 hr
Jun 26, 10:08 AM CDTRiver Flood WarningSGFCedar32 hr
Jun 26, 10:16 AM CDTSevere Thunderstorm WarningSGFBarry, Stone59 min
Jun 26, 10:42 AM CDTSevere Thunderstorm WarningSGFChristian, Taney47 min
Jun 26, 11:51 AM CDTSevere Thunderstorm WarningSGFOzark54 min
Jun 26, 2:04 PM CDTRiver Flood WarningSGFVernon60 hr
Jun 26, 2:10 PM CDTRiver Flood WarningSGFBates, Vernon70 hr
Jun 26, 4:38 PM CDTRiver Flood WarningSGFVernon4 days

Nearby

Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.